Hail, Cleburne
- When
- September 24, 4:43 AM CST
- Where
- Cleburne County, Drasco
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.630, -91.950
An area of low pressure aloft moving from northwest to southeast set off thunderstorms in parts of northern and eastern Arkansas on the morning of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An area of low pressure aloft moving from northwest to southeast set off thunderstorms in parts of northern and eastern Arkansas on the morning of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 24, 4:30 AM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 530 AM CDT MON SEP 24 2012 .DISCUSSION... UPDATED FORECAST BASED ON CURRENT CONVECTION TRENDS. LOW LEVEL JET HAS BROUGHT ELEVATED MOISTURE AND INSTABILITY...AND COMBINED WITH SOME WEAK SHORT WAVE ENERGY...HAS DEVELOP SCATTERED CONVECTION THIS MORNING OVER MORE OF AN AREA THAN EARLIER EXPECTED. (59) && .PREV DISCUSSION... /ISSUED 239 AM CDT MON SEP 24 2012/ .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE ANY CHANCES OF CONVECTION WITH UPPER SHORT WAVE ENERGY MOVING THROUGH THE SOUTHERN PLAINS. TEMPERATURE FORECAST OF LESSER SIGNIFICANCE. SURFACE HIGH PRESSURE WAS CENTERED NE OF AR WITH A LIGHT NE SURFACE FLOW AND A DRIER AND COOLER AIR MASS FILTERING IN OVER THE AREA. TEMPS WERE FROM THE UPPER 50S TO LOWER 60S...WHILE DEW POINT TEMPS WERE FROM THE LOWER TO MID 40S IN THE NORTH...TO THE LOWER 50S IN THE SOUTH. THE SURFACE FRONT WAS NEARLY STATIONARY OVER NORTHERN LA TO NE TX TO CENTRAL OK. THE UPPER NW FLOW REMAINED IN PLACE OVER THE SOUTHERN PLAINS...WITH SOME MID TO HIGH CLOUDS STREAMING IN OVER AR FROM THE NW. SOME SHORT WAVE ENERGY WAS SEEN IN THE UPPER NW FLOW AND THIS AGAIN IS EXPECTED TO DEVELOP ISOLATED CONVECTION TOWARD MONDAY MORNING AND ON MONDAY AS IT MOVES OVER AR. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT FIRST PERIOD CONCERN IS THE POTENTIAL FOR ISOLATED CONVECTION WITH THE SHORT WAVE APPROACHING AR FROM THE NW. AT 07Z VERY LITTLE HAD DEVELOPED WHILE AS COMPARISON LAST NIGHT BETTER FACTORS WERE PRESENT. TODAY CONVECTION MAY HOLD OFF A BIT LONGER INTO MONDAY AS THE DRIER AND COOLER AIR MASS HAS PUSHED FARTHER WEST INTO OK THAN AT THIS TIME YESTERDAY. WILL HAVE A SLIGHT CHANCE IN THE NW TO START THE DAY AND THEN GRADUALLY MOVE IT SE THROUGH THE DAY. MOST MODELS HAVE SOME CONVECTION BUT LESS THAN YESTERDAY. TONIGHT THE SHORT WAVE AND SLIGHT CHANCE OF CONVECTION MOVES EAST AND GRADUALLY OUT OF THE AR BY TUESDAY MORNING. ON TUESDAY FORECAST MODELS FOCUS ANY SHORT WAVE ENERGY MORE NORTH OF AR...OVER MO...AS THE UPPER RIDGE BUILDS A BIT MORE INTO THE SOUTHERN PLAINS. THIS PATTERN HOLDS THROUGH THURSDAY AND CURRENT FORECAST WILL HAVE A SLIGHT CHANCE OF CONVECTION OVER FAR NORTHERN AR. TEMPS WILL WARM FROM THE MIDDLE 70S TO MIDDLE 80S TODAY...THEN MOSTLY 80S FOR HIGHS THROUGH THURSDAY. && .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY WITH UPPER RIDGING POSITIONED TO THE SOUTH OF THE AREA...FLOW WILL BE NEARLY ZONAL OVER THE REGION INITIALLY. THE AFORMENTIONED RIDGE WILL GRADUALLY FLATTEN OUT OVER THE WEEKEND...ALLOWING A STALLED FRONTAL BOUNDARY TO SLOWLY MOVE SOUTH INTO THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH IN THE MEAN FLOW...INTERACTING WITH THE FRONT. THE RESULT WILL BE A CONTINUED CHANCE OF SHOWERS/STORMS THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 78 63 88 65 / 20 20 10 10 CAMDEN AR 88 65 91 66 / 10 10 10 10 HARRISON AR 83 65 88 63 / 20 20 10 20 HOT SPRINGS AR 86 65 90 67 / 10 10 10 10 LITTLE ROCK AR 83 64 89 66 / 20 10 10 10 MONTICELLO AR 86 65 91 65 / 10 10 10 10 MOUNT IDA AR 86 65 89 66 / 10 10 10 10 MOUNTAIN HOME AR 79 62 88 63 / 20 20 10 20 NEWPORT AR 77 61 88 65 / 20 20 10 10 PINE BLUFF AR 84 63 90 66 / 20 10 10 10 RUSSELLVILLE AR 85 64 90 65 / 20 10 10 10 SEARCY AR 79 61 88 65 / 20 10 10 10 STUTTGART AR 81 63 88 66 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 AM CDT MON SEP 24 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 315 AM CDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 57
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403374, 403684, 403372, 403686.